It sounds like you may have benzo protracted withdrawal syndrome. Wikipedia has a good explanation of this, or go to benzo.org.uk. That is a very good site with outstanding info and support.
Did you quit CT or by taper? Are you under a doctor's supervision? Benzo withdrawal can be quite dangerous, as you know, but you seem to be over the drug part and still dealing with the consequences. After all those years your brain chemistry may be really fried. It does get better but no one can say when, as each case is different.
People not believing you is hard. Many doctors are ignorant of this as well. But there is documented scientific evidence of this syndrome, so show it to them if you need to.
I myself was on Klonopin for many years. I never abused it, and was dependent but not addicted. Still, coming off it was a nightmare I wouldn't wish on my worst enemy. Out of ignorance I quit CT, and the next five months were torture. Ultimately I had to go back on and taper very slowly over a year.
Not saying you need to do this, of course. Seeing a knowledgeable doctor is key. I wish you luck with this.
How many milligrams is enough to give bad withdrawals? And can u ween of a stronger one with a weaker benzo? Zanex to klonipine? About a 3 month taper and lowering by .5? Not for me, for my sister. She's been on 3 mg for 1 year.
A mg of one drug is not the same as a mg of another. I would not suggest trying another benzo, as that prolongs things unnecessarily and could lead to addiction to the other benzo in a vulnerable person.
A slow taper is always good, but your sister needs to be under a doctor's supervision. It doesn't matter whether she was prescribed a benzo or got it otherwise. Benzos are nothing to fool with.
Ok thanks. Dr gave her klonipon to get of zanex. Strange.
HI its really hard to say how long its going to take to get better especially after 25yr of taking them benso are always hard to come off of because of stuff like this you might even have to go back on a low dose to make the twitch to stop .....if II where you I would hook up with a good neurologist and see if they cant give you a non benzo to relieve some of your problems here good luck with this and congrats on your clean time God bless.......Gnarly
Hey, kudos to you for quitting all of those benzos. I yourself have been away from benzos for a little while now and I had some pretty insane withdraws. Before the muscle spasms I had this electrical shock sensation within my head for a while, then later I got spasms mainly in my legs before sleep. I found that thinking about the spasms or focusing on them made them worse. Mine disappeared after about a month from my last dose, but I only took them for 9 months or so at high doses, average dose at the end of my binge as 200-400 MG a day of valium.
25 years is a long time and you probably have a whole lot of the substances locked up within your body still. I am sure you don't need us to tell you valium and clonazepam have long *** half life's. Keep it up and do not substitute it with another benzo, whatever it may be. Did you taper or cold turkey?
A real problem with being believed and getting treated is that many doctors insist this couldn't happen if you've been off benzos for more than 30 days. Klonopin has a very long half life, so stays in the body for many days, but xanax has a very short one. I don't know what mixing these could cause.
After a certain point there is no benzo *detectable* in your blood, so that's what they go on. There has to be something still there at an undetectable level. And your brain will take a great deal of time to get rewired and functional on its own. I think the time part may be dependent on how long the usage was, and 25 years is extremely long.
If you decide to do a taper, make sure it's with a really good psycho-pharmacologist doctor. You have to be put back on something that addresses the same receptors and works the same way. Benzos are not interchangeable, as I found out.
Thanks for the replys to my thread - I did a very slow taper - Slowly tapered off Valium and then down to none.... I am shaking now just as bad as I did after 3 weeks off? It's like I took a turn for the worse... You would think after almost 5 months off I would be getting better not worse... My whole body is shaking now.... Joints and muscles ache... My doctor does not believe me... I have read all the stuff on Protracted Withdrawal... Very informative - If this continues I may have to go back on low dose of Valium and taper even slower next time. I pray it passes though.... Going to see another doctor today - I dont want to start another drug if I can avoid it... I will update after Doctor Visit today... Thank you all for your support... If anyone on this board is experiencing similar symptoms or has gone through this Benzo Protracted Withdrawal??? Any support will help..
It is believed that benzos can remain in your fatty tissues and or bone marrow long after, depending on the amount and the length of time abusing.
Good luck with your doctor visit, and let us know.
Yes, you may have to go back on something and withdraw even more slowly than before. Not everyone responds the same. If you're not hooked on benzos, this shouldn't be a problem. If you are, you'll need outside support, maybe someone to hold your meds for you and dispense as prescribed. And go to NA or AA meeetings for more support.
I'm sorry you've had this awful turn of events long after you've stopped the benzos. I'm one who truly knows how bad benzo withdrawal can be, and I'm here if you need help.
Thank you for the encouragement - Saw the Doctor today and she had options for me - she just ran bloodwork which will all be fine.... I never had an abuse issue - always able to take exactly as prescribed - tough part is finding a PDoc who is willing to re-instate me on Valium and titrate very slowly over a whole year.... If you do go back on do you go back to the mg dose you were used to taking daily or go back on a much smaller dose??? My whole body, arms , hands, face are shaking like crazy now - 3 days of non-stop shaking.... Weird I hadnt shaked like this since first 30 days off??? 132 days off now and feel worse than day one - How is that possible? Once again thank for eveyones suggestions and support...
Hi. What options were you given?
I don't think you need a pain doc--a psychiatrist would be better, and would be able to establish the right dosage for you. I'm really surprised if you did a slow taper that you are having so much trouble now. I guess it wasn't really slow enough. I had to go back to my original level I was taking because I quit CT.
I also didn't know whether you were taking Valium, Klonopin and Xanax at the same time. Hard to imagine but possible. And if you never abused them but kept at the prescribed dosage, like me, then that's not addictive behavior, just dependency. Glad if a 12 step group helps you, though if you had control and never abused, you aren't an addict.
Please do find a good doctor who can advise you. Your overall health will certainly deteriorate with those constant terrible symptoms. Good luck.
I was taking valium, xanax, klonpin and tempazepam mixing and matching. SIlly yes. Op, you feel worse now as your body had a storage of valium and the further you got away from day 1, the less and less you had inside of your blood. Your brain must have had a shock that slowly revealed itself and having to get use to producing certain chemicals on it's own accord. The good news is that you have been off of valium for a while now, I don't know if you should take it again, you are probably out of the risk of having a seizure, but it is up to you at the end of the day. good luck and take care
The absolute authority on benzo's is THE ASHTON MANUAL - - its online readable and is the result of a lifetime of research by a well respected Doc in the UK.......It really lays all of the benzo's and assorted knowledge out for you. And they can be very dangerous , as others have said.
Well last night was horrible - The convulsions and shaking was so violent - Face kept grimacing and every muscle spasming and twitching incontrollably.... my eyes got very blurry and i forgot where i was... Tried to white knuckle it for over 8 hours when jolts got too violent I was ruched to ER where I did an EEG and I was having seizures over and over - OMG who would ever imagine having a seizure being over 4 months clean off all substances? This is a nightmare - Thay had to give me 2mg of Klonopin right away against my wishes and Seizures abated after an hour... Then another 1mg Klonopin this morning... I feel like such a failure... I went through Hell and misery to get those 4 months clean.... Now I feel like i am back at square one... They are researching other anti-seizure meds to help me quit this time,,,, I can handle all the other weird symptoms but you cannot fight Seizure with sheer willpower.... When will this madness ever end? All Benzos should be outlawed... Ughh So Sad after being re-instated :(
This sounds truly awful. I'm so sorry. I hope the Klonopin controls not only your seizures but your other withdrawal symptoms too.
Will you stay on 1 mg Klonopin/day? Please see a doctor as soon as you can. You need to be stabilized before you can even think of trying to withdraw again. Then, under a knowlegeable doctor's supervision (and there aren't many of these), go veerrryy slowly.
At 4 mg of Klonopin, I went down by halves and quarters every 2 weeks, sometimes every 4 weeks. When I got to 1 mg, I literally made it into little slivers. And that went on for a couple of months at least.
I had 3 seizures months after going CT. No one knew what to make of me. But I ultimately got out of sheer hell and you will too. Best of luck.